Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Suggest treatment for stomach infection

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
I have been having stomach ache for some days .It started with the dinner out , caught some cold i think and a cocktail. Since then stomach aching , i feel my tummy is bloating because of upset stomach . Having gas has become common phenomena since then and also burping (sour mostly). In the morning I had loose motions and now the stomach is aching and making sounds( like its empty ). I had diegene thinking I would be fine (2 spoons) and one imodium tablet but that is not working . I feel after having anything i get burp of the food (sour) . Please suggest
Posted Fri, 7 Feb 2014 in Abdominal Pain
Answered by Dr. Prasad 37 minutes later
Brief Answer: Need some more time to settle... Detailed Answer: Hi, Based on your description it seems that your gut is affected by an infection. This might take few more days to settle down. I would suggest you to avoid imodium if you don't have multiple loose stools. Continue Digene MPS twice or thrice a day. If stomach ache is troubling you, can you describe the site of pain (above the belly button or below) and is it like a crampy or burning type of pain. In addition to the above, I suggest you to take plenty of yoghurt and less spicy food. You can also start yourself on lactobacillus supplement such as tab. sporolac for couple of days. Hope this helps. Let me know if you need clarifications. Regards
Above answer was peer-reviewed by
Follow-up: Suggest treatment for stomach infection 34 minutes later
Hi Doc , Thanks for the reply i have stomach ache below the belly button more like a cramp and when i touch it pains very badly even with the slightest touch . The muscles seemed to be getting pulled . Also for the last part lactobacillus , did you means I should take a tablet named sporolac (which is lactobacillus based) . Also please prescribe the dosage time before or after food and the number of times i have to take this medicine . It would be great if you could suggest for how many days I shall continue this dosage with reference to 4 days sickness . And my gastric problem seem to be persistent for some months now do you think it could be due to overweight and not working out. As I am not sure if I need a serious check up.
Answered by Dr. Prasad 31 minutes later
Brief Answer: Sporolac thrice a day for couple of days... Detailed Answer: The symptoms are consistent with intestinal cramps - something that is commonly associated with colitis (intestinal infection). If these cramps are very frequent and severe, I would start you on dicyclomine such as cyclopam tablets twice a day. This is a prescription only medications. Sporolac tablets come in a standard dose preparation and they are available over the counter. You can take them thrice a day for couple of days. They supplement intestinal with useful bacteria which will play immense role in nullifying pathogens. Intestinal infection such as the ones you have take a few days to settle. Average individual need about a week to feel better. If your symptoms doesn't resolve or worsen in 7-10 days, please visit a doctor for evaluation. I would perform a stool test along with hemogram to test of presence of infective organisms. You may also have a co-existing gastritis / indigestion or irritable bowel problem. You can consider getting that treated after the current symptoms resolve. Hope this helped. Write back if you need clarifications regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor